Chemotherapy is an invasive treatment that can have severe adverse effects. This is because the drugs often target not only cancerous cells but also healthy cells. One of those adverse effects is hair loss.
Hair may start to fall out or become thin or brittle a few weeks after treatment begins with some types of chemotherapy. It can affect any part of the body. Hair loss has no physical health consequences, but it may cause distress. A doctor may put the patient in touch with a counselor or offer advice about obtaining a wig or other suitable head coverings. Hair loss is temporary for the majority of people.
If you choose to wear a wig, that is where we come in. Our staff is very passionate and understanding of the emotional toll cancer and hair loss has on a person. We even have a private room if you need that extra comfort. We have a wide variety of wigs and even hats and scarves. We take the time to find what is right for you and even include free customization of your wig. We also offer a complimentary head shave, we’ve found that some women prefer to shave their head quickly. Like ripping off a band aid rather than watching it fall out slowly and cleaning it off your bed or shower.
About four to six weeks after completing chemotherapy, hair begins to regrow. When hair does grow back, it may be a different texture or possibly a different color than it was before treatment. For example, if you had straight hair, it may grow back curly. The color may be slightly different as well. Hair only grows on average half an inch a month so not only will wigs benefit you while you have no hair but also while you are growing it back. If your hair doesn’t come back as full as you prefer, wigs or toppers might be more of a permanent solution for you.
One Reply to “Chemotherapy and Hair Loss”
I have been recently diagnosed with breast cancer and will start chemo soon. I would like to buy a wig.
Comments are closed.